Hail, La Moure
- When
- June 26, 8:40 AM CST to 8:45 AM CST
- Where
- La Moure County, 12.87 mi WSW of Edgeley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.300, -98.950
Scattered morning thunderstorms developed over southeastern North Dakota during the mid morning hours of June 26th. One report of large hail was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Scattered morning thunderstorms developed over southeastern North Dakota during the mid morning hours of June 26th. One report of large hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 5:32 AM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 632 AM CDT SUN JUN 26 2011 .UPDATE...ADDED AREAS OF FOG ACROSS THE NORTHEASTERN CWA. ALSO ADJUSTED THE HOURLY SENSIBLE WEATHER GRIDS TO ACCOUNT FOR THE CURRENT OBS/TRENDS. && .DISCUSSION...AREAS OF FOG HAVE DEVELOPED ACROSS THE NORTHEASTERN CWA THIS MORNING AS WINDS HAVE BECOME CALM AND SKIES ARE RELATIVELY CLEAR. THIS FOG SHOULD DISSIPATE BY THE MID TO LATE MORNING HOURS AS VERTICAL MIXING COMMENCES. ONGOING CONVECTION CONTINUES TO MOVE EAST ALONG THE ND/SD BORDER. THIS ACTIVITY HAS FALLEN BELOW SEVERE LIMITS AT THE MOMENT. HOWEVER...HEAVY RAINFALL AND THE FLASH FLOODING THREAT STILL REMAINS. FURTHER CONVECTIVE DEVELOPMENT ACROSS SOUTHERN NORTH DAKOTA COULD POSSIBLY LEAD TO FLASH FLOODING TODAY. THE CURRENT FLASH FLOOD WATCH IS IN GOOD SHAPE SO WILL LEAVE IT ALONE FOR THIS UPDATE. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO GENERALLY PREVAIL ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD. HOWEVER...ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE DURING THE DAYLIGHT HOURS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM KHEI-KBIS-KJMS. TEMPO MVFR/IFR CONDITIONS ARE EXPECTED WITHIN AREAS OF THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NDZ020-023-025- 033>037-040>048-050-051. && TM...UPDATE/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT SUN JUN 26 2011 NDZ020-023-025-033>037-040>048-050-051-271000- OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. NDZ001>005-009>013-017>019-021-022-031-032-271000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY EVENING NORTH OF HIGHWAY 200. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AYD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 5 S 4 BEARS LODGE 47.91N 102.57W
06/25/2011 E1.25 INCH MOUNTRAIL ND TRAINED SPOTTER
0343 PM HAIL 2 S NEW TOWN 47.95N 102.49W
06/25/2011 E1.00 INCH MOUNTRAIL ND NWS EMPLOYEE
0414 PM HAIL 18 E BATTLEVIEW 48.58N 102.40W
06/25/2011 M1.00 INCH BURKE ND TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL... HAIL LASTED ABOUT FIVE
MINUTES...
0414 PM HAIL 3 S NEW TOWN 47.94N 102.49W
06/25/2011 M1.50 INCH MOUNTRAIL ND TRAINED SPOTTER
MOSTLY PEA TO QUARTER SIZE HAIL WITH FEW PING PONG BALL
SIZE HAIL...
0419 PM HAIL 11 S ROSS 48.15N 102.55W
06/25/2011 M1.75 INCH MOUNTRAIL ND BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA...
0450 PM HEAVY RAIN KENMARE 48.67N 102.08W
06/25/2011 M2.00 INCH WARD ND BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA...
0509 PM HAIL MAXBASS 48.72N 101.14W
06/25/2011 E1.50 INCH BOTTINEAU ND PUBLIC
REPORT RELAYED BY MEDIA.
0515 PM HAIL MOHALL 48.76N 101.51W
06/25/2011 E1.00 INCH RENVILLE ND STORM CHASER
HAIL LASTED UNTIL 530 PM CDT.
0519 PM HAIL MOHALL 48.76N 101.51W
06/25/2011 E0.88 INCH RENVILLE ND PUBLIC
REPORT RELAYED BY MEDIA.
0523 PM HAIL PARSHALL 47.95N 102.14W
06/25/2011 E1.75 INCH MOUNTRAIL ND TRAINED SPOTTER
0523 PM HAIL 4 E MAXBASS 48.72N 101.05W
06/25/2011 E1.00 INCH BOTTINEAU ND PUBLIC
0523 PM FUNNEL CLOUD PARSHALL 47.95N 102.14W
06/25/2011 MOUNTRAIL ND PUBLIC
0537 PM HEAVY RAIN KENMARE 48.67N 102.08W
06/25/2011 M1.00 INCH WARD ND TRAINED SPOTTER
ND ARB OBSERVER REPORTED 1 INCH IN 20 MINUTES
0542 PM HAIL 4 W MAXBASS 48.72N 101.23W
06/25/2011 E1.00 INCH BOTTINEAU ND BROADCAST MEDIA
0550 PM HEAVY RAIN 1 S MOHALL 48.75N 101.51W
06/25/2011 M1.00 INCH RENVILLE ND PUBLIC
1 INCH OF RAIN IN 30 MINUTES. RELAYED BY MEDIA.
0615 PM HAIL 5 NW BANTRY 48.55N 100.69W
06/25/2011 M1.50 INCH MCHENRY ND TRAINED SPOTTER
HAIL LASTED FOR 10 MINUTES.
0623 PM TSTM WND GST MINOT 48.23N 101.30W
06/25/2011 E63.00 MPH WARD ND CO-OP OBSERVER
COOP OBSERVER IN MINOT NORTH HILL REPORTED STRAIGHT LINE
WINDS... PEA SIZE HAIL... AND 0.39 OF RAIN IN 5 TO 15
MINS
0637 PM HEAVY RAIN DES LACS 48.26N 101.56W
06/25/2011 M2.00 INCH WARD ND NWS EMPLOYEE
REPORT RELAYED BY NWS NCRFC
0701 PM HAIL WILLOW CITY 48.60N 100.29W
06/25/2011 M0.75 INCH BOTTINEAU ND TRAINED SPOTTER
0717 PM HEAVY RAIN UPHAM 48.58N 100.73W
06/25/2011 M2.90 INCH MCHENRY ND BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA... 2.9 IN 15 MINS
0720 PM TSTM WND GST 2 NW BARTON 48.53N 100.21W
06/25/2011 E60.00 MPH PIERCE ND CO-OP OBSERVER
0733 PM TSTM WND DMG 11 SW ROLETTE 48.55N 100.01W
06/25/2011 ROLETTE ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT A BARN ROOF WAS LOCATED ON
STATE HIGHWAY 3...AND IS BLOCKING TRAFFIC. WINDS
ESTIMATED AT 85 MPH.
0823 PM HAIL FESSENDEN 47.65N 99.63W
06/25/2011 M1.75 INCH WELLS ND BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA... QUARTER TO GOLF BALL
SIZE HAIL...
0824 PM HAIL FESSENDEN 47.65N 99.63W
06/25/2011 M1.00 INCH WELLS ND TRAINED SPOTTER
0829 PM HEAVY RAIN DUNSEITH 48.81N 100.06W
06/25/2011 M1.50 INCH ROLETTE ND BROADCAST MEDIA
RELAYED BY BROADCAST MEDIA... 1.5 INCHES IN 20 MINUTES...
0914 PM HAIL 4 NW NEW SALEM 46.89N 101.47W
06/25/2011 M0.88 INCH MORTON ND TRAINED SPOTTER
0914 PM HAIL NEW SALEM 46.85N 101.41W
06/25/2011 M1.00 INCH MORTON ND EMERGENCY MNGR
MULTIPLE REPORTS OF QUARTER SIZED HAIL IN NEW SALEM BY
LAW ENFORCEMENT AND PUBLIC...
&&
PAYDThe Aberdeen radar (KABR), 103 km away, was scanning. The volume nearest the first event began at 14:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318776.